MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; DS24 3-0 UNDBRPGA-FA 27"/70CM

SURGICAL SPECIALTIES CORPORATION SHARPOINT; DS24 3-0 UNDBRPGA-FA 27"/70CM
Model Number M442N
Health Effect - Clinical Codes Pain (1994); Post Operative Wound Infection (2446)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Wound healing difficulty, report#(b)(4) adrs 9/15/2022 updated 10/14/2022 on 19 aug 2022, the patient delivered a boy by caesarean section due to "cephalopelvic disproportion and premature rupture of membranes", with absorbable surgical suture m442n (3-0).The abdominal incision was found liquid leaked and pressured pain on (b)(6), then was treated with escalating antibiotics.One week later, the abdominal incision was seen to be healing.
 
Additional Manufacturer Narrative
The device history record for the reported lot was reviewed.No quality issues were noted throughout the incoming inspection, manufacturing, in-process or final inspection processes.The sterility records were reviewed and met all current requirements.No samples were returned for testing/review.No photos of the surgical site were provided for review.If samples or photos become available at a later time, they will be reviewed, and the results will be included in a follow-up report.The ifu for this product states the following: adverse reactions.Adverse effects associated with the use of this device may include wound dehiscence; failure to provide adequate wound support in closure of sites where expansion, stretching or distension occur etc., unless additional support is supplied through the use of nonabsorbable material; failure to provide adequate wound support in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing; tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation; wound infection, minimal acute tissue inflammatory response characteristic of foreign body response; localized irritation when skin sutures are left in place for greater than seven (7) days; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs; and transitory local irritation at the wound site.Precautions: infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polysyn¿ (polyglycolic acid) suture.Skin sutures which must remain in place longer than 7 days may cause localized irritation and should be snipped off or removed as indicated.Without receiving details regarding the preoperative preparation of the device, placement of the suture in the tissue, patient''s health history, past reactions to suture materials, post-operative events that may have attributed to the event, culture results, or the surgeon''s technique, a definitive root cause cannot be determined at this time.

Brand Name
SHARPOINT
Common Device Name
DS24 3-0 UNDBRPGA-FA 27"/70CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer Contact
luis knappenberger
1100 berkshire blvd.
ste 308
reading, PA 19608
MDR Report Key15678168
Report Number3010692967-2022-00051
Device Sequence Number5966897
Product Code GAM
UDI-Device Identifier10848782017512
UDI-Public(01)10848782017512(17)241231(10)AAFK016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K014021
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2022
Report Date (Section F) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberM442N
Device Lot NumberAAFK016
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2022
Device Age30 MO
Event Location Home
Date Report to Manufacturer10/14/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale